MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQ75104
Medical Device Problem Codes Deflation Problem (1149); Retraction Problem (1536)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 10/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly unable to deflate.It was further reported that the patient received more medication to remain sedated.The patient's current status was unknown.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly unable to deflate.It was further reported that the patient receiving more medication to remain sedated.The patient status was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one conquest pta dilatation catheter loaded with a unknown sheath has returned for evaluation.On the visual evaluation the device, it appeared bloody.The distal end of the balloon noted to be inflated position.No other specific anomalies noted.A functional evaluation, the sheath was retracted to expose the balloon, the glue joint was observed under microscope as the inflation ports were suspected of being collapsed.On further, the device guide wire lumen was flushed, and an in-house guide wire was inserted without any issue.Then the balloon was inflated with in-house pesto device, upon inflation the balloon maintained the shape and pressure without any issue.During deflation of the balloon, it was noted to 14 seconds were taken to deflation.The balloon was then cut and under the microscopic observation it was noted that the inner glue bullet was not seated properly, inflation hole noted to be collapsed.Therefore, the investigation is unconfirmed for the reported deflation issue as balloon deflated within 14 seconds during the functional evaluation and the deflation time taken is within the product performance specifications limit.The investigation has also confirmed for the reported retraction as the device noted to be stuck in the sheath on returning for evaluation.Per the reported information, the user used a scalpel to deflate the balloon, no evidence of a cut to the device was noted during evaluation and the device was able to be inflated without issue.However, the definitive root cause of the deflation issue and retraction issue is unknown.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 10/2023), g3, h6 (device and method).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CONQUEST PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11580609
Report Number2020394-2021-00705
Device Sequence Number19907681
Product Code DQY
UDI-Device Identifier00801741063220
UDI-Public(01)00801741063220
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ75104
Device Catalogue NumberCQ75104
Device Lot NumberREEY2042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date03/29/2021
Supplement Report FDA Received Date07/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR